Alert archive / Wisconsin / Beach Hazards Statements in 2024
Beach Hazards Statement 12, NWS Milwaukee, WI
NWS Milwaukee, WI issued this beach hazards statement at Sep 21, 2024, 9:09 PM CDT for 5 counties in Wisconsin. It took effect at Sep 22, 2024, 1:00 PM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2024, 9:09 PM CDT (02:09 UTC)
- In effect from
- Sep 22, 2024, 1:00 PM CDT
- Expired
- Sep 23, 2024, 2:48 PM CDT
- In force
- 26 hr
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI
The radar
The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -372 J/kg
- Mixed-layer LCL
- 2189 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
343 WHUS43 KMKX 220209 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 909 PM CDT Sat Sep 21 2024 WIZ052-060-066-221015- /O.NEW.KMKX.BH.S.0012.240922T1800Z-240923T1800Z/ Sheboygan-Ozaukee-Milwaukee- 909 PM CDT Sat Sep 21 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan, Ozaukee and Milwaukee Counties. * WHEN...From Sunday afternoon through Monday afternoon. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ WIZ071-072-221015- /O.NEW.KMKX.BH.S.0012.240922T2100Z-240923T2100Z/ Racine-Kenosha- 909 PM CDT Sat Sep 21 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Racine and Kenosha Counties. * WHEN...From Sunday afternoon through Monday afternoon. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
9 follow-up statements
572 WHUS43 KMKX 220918 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 418 AM CDT Sun Sep 22 2024 WIZ052-060-066-221730- /O.CON.KMKX.BH.S.0012.240922T1800Z-240923T1800Z/ Sheboygan-Ozaukee-Milwaukee- 418 AM CDT Sun Sep 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan, Ozaukee and Milwaukee Counties. * WHEN...From 1 PM CDT this afternoon through Monday afternoon. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ WIZ071-072-221730- /O.CON.KMKX.BH.S.0012.240922T2100Z-240923T2100Z/ Racine-Kenosha- 418 AM CDT Sun Sep 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Racine and Kenosha Counties. * WHEN...From 4 PM CDT this afternoon through Monday afternoon. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
496 WHUS43 KMKX 221425 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 925 AM CDT Sun Sep 22 2024 WIZ052-060-066-222230- /O.CON.KMKX.BH.S.0012.240922T1800Z-240923T1800Z/ Sheboygan-Ozaukee-Milwaukee- 925 AM CDT Sun Sep 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan, Ozaukee and Milwaukee Counties. * WHEN...From 1 PM CDT this afternoon through Monday afternoon. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ WIZ071-072-222230- /O.CON.KMKX.BH.S.0012.240922T2100Z-240923T2100Z/ Racine-Kenosha- 925 AM CDT Sun Sep 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH MONDAY AFTERNOON... * WHAT...Life threatening waves of 3 to 6 feet and dangerous currents are expected. * WHERE...Racine and Kenosha Counties. * WHEN...From 4 PM CDT this afternoon through Monday afternoon. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
417 WHUS43 KMKX 221954 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 254 PM CDT Sun Sep 22 2024 WIZ052-060-066-230400- /O.CON.KMKX.BH.S.0012.000000T0000Z-240923T1800Z/ Sheboygan-Ozaukee-Milwaukee- 254 PM CDT Sun Sep 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan, Ozaukee and Milwaukee Counties. * WHEN...Through Monday afternoon. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ WIZ071-072-230400- /O.CON.KMKX.BH.S.0012.240922T2100Z-240923T2100Z/ Racine-Kenosha- 254 PM CDT Sun Sep 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Life threatening waves of 3 to 6 feet and dangerous currents are expected. * WHERE...Racine and Kenosha Counties. * WHEN...Through Monday afternoon. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
237 WHUS43 KMKX 222204 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 504 PM CDT Sun Sep 22 2024 WIZ052-060-066-230615- /O.CON.KMKX.BH.S.0012.000000T0000Z-240923T1800Z/ Sheboygan-Ozaukee-Milwaukee- 504 PM CDT Sun Sep 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan, Ozaukee and Milwaukee Counties. * WHEN...Through Monday afternoon. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ WIZ071-072-230615- /O.CON.KMKX.BH.S.0012.000000T0000Z-240923T2100Z/ Racine-Kenosha- 504 PM CDT Sun Sep 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Life threatening waves of 3 to 6 feet and dangerous currents are expected. * WHERE...Racine and Kenosha Counties. * WHEN...Through Monday afternoon. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
022 WHUS43 KMKX 230247 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 947 PM CDT Sun Sep 22 2024 WIZ052-060-066-231100- /O.CON.KMKX.BH.S.0012.000000T0000Z-240923T1800Z/ Sheboygan-Ozaukee-Milwaukee- 947 PM CDT Sun Sep 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan, Ozaukee and Milwaukee Counties. * WHEN...Through Monday afternoon. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ WIZ071-072-231100- /O.CON.KMKX.BH.S.0012.000000T0000Z-240923T2100Z/ Racine-Kenosha- 947 PM CDT Sun Sep 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Life threatening waves of 3 to 6 feet and dangerous currents are expected. * WHERE...Racine and Kenosha Counties. * WHEN...Through Monday afternoon. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
568 WHUS43 KMKX 230910 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 410 AM CDT Mon Sep 23 2024 WIZ052-060-066-231715- /O.CON.KMKX.BH.S.0012.000000T0000Z-240923T1800Z/ Sheboygan-Ozaukee-Milwaukee- 410 AM CDT Mon Sep 23 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan, Ozaukee and Milwaukee Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ WIZ071-072-231715- /O.CON.KMKX.BH.S.0012.000000T0000Z-240923T2100Z/ Racine-Kenosha- 410 AM CDT Mon Sep 23 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Life threatening waves of 3 to 6 feet and dangerous currents are expected. * WHERE...Racine and Kenosha Counties. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
012 WHUS43 KMKX 231421 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 921 AM CDT Mon Sep 23 2024 WIZ052-060-066-231800- /O.CON.KMKX.BH.S.0012.000000T0000Z-240923T1800Z/ Sheboygan-Ozaukee-Milwaukee- 921 AM CDT Mon Sep 23 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Sheboygan, Ozaukee and Milwaukee Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$ WIZ071-072-232100- /O.CON.KMKX.BH.S.0012.000000T0000Z-240923T2100Z/ Racine-Kenosha- 921 AM CDT Mon Sep 23 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Racine and Kenosha Counties. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
950 WHUS43 KMKX 231843 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 143 PM CDT Mon Sep 23 2024 WIZ071-072-232100- /O.CON.KMKX.BH.S.0012.000000T0000Z-240923T2100Z/ Racine-Kenosha- 143 PM CDT Mon Sep 23 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Life threatening waves of 3 to 5 feet and dangerous currents are expected. * WHERE...Racine and Kenosha Counties. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Dangerous swimming conditions are expected due to high waves and onshore winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water and away from dangerous areas like piers and breakwalls. Strong structural and longshore currents are expected. Rip currents are possible. && $$
602 WHUS43 KMKX 231948 CFWMKX Lakeshore Hazard Message National Weather Service Milwaukee/Sullivan WI 248 PM CDT Mon Sep 23 2024 WIZ071-072-232100- /O.CAN.KMKX.BH.S.0012.000000T0000Z-240923T2100Z/ Racine-Kenosha- 248 PM CDT Mon Sep 23 2024 ...BEACH HAZARDS STATEMENT IS CANCELLED... A Moderate Swim Risk will continue into the early evening. Stay away from dangerous areas like piers, breakwalls, and river outlets. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 21, 7:36 PM CDT, 1 hour 33 minutes earlier. Its key messages:
- Showers and thunderstorms are likely through the overnight.
- Most of southern WI will see some beneficial rainfall from the cold front passage with amounts generally ranging from 0.1-0.7 inches with locally higher amounts with any stronger thunderstorms.
- Cooler/near normal temps are expected behind the cold front Sunday through the start of the week with daily highs in the upper 60s and lower 70s.
Area forecast discussion, Sep 21, 7:36 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 736 PM CDT Sat Sep 21 2024 .KEY MESSAGES... - Showers and thunderstorms are likely through the overnight. - Most of southern WI will see some beneficial rainfall from the cold front passage with amounts generally ranging from 0.1-0.7 inches with locally higher amounts with any stronger thunderstorms. - Cooler/near normal temps are expected behind the cold front Sunday through the start of the week with daily highs in the upper 60s and lower 70s. && .UPDATE... Issued 736 PM CDT Sat Sep 21 2024 Scattered showers and thunderstorms continue across the region this evening. Any meaningful severe weather threat has likely ended. Occasional showers and thunderstorms will persist overnight and into tomorrow morning, as a broad area of warm/moist advection remains in place ahead of a slow moving cold front. Tough to say just how widespread coverage will be, and it may ebb and flow a bit as various weak shortwaves ripple through the area. More organized shortwave energy will lift across northern Illinois and extreme southeastern Wisconsin tomorrow morning, so suspect will see some uptick in coverage over the eastern third to half of the area early to mid morning. The front will finally clear the area tomorrow afternoon, though clearing will lag by several hours. Boxell && .SHORT TERM... Issued 336 PM CDT Sat Sep 21 2024 This Afternoon: Showers and thunderstorms are developing in a north-south oriented line that is right along the 1000 j/kg CAPE gradient, within an area of steady 925-850mb warm air advection. There was an outflow boundary that developed from the morning convection over the Twin Cities that is tracking straight down the instability gradient, and this feature is causing the intersecting storms to be stronger as the boundary propagates south-southeast. The area of stronger storms is currently over Dane County and is producing marginally severe hail and wind. The next feature of interest is the surface warm front which is moving into the Mississippi River Valley. There are showers and a few thunderstorms along this front. The two areas of warm air advection will slowly track across southern WI through the evening and therefore, the chance of storms will persist all evening. Severe storms are not expected, but if there are any areas of extra forcing such as an outflow boundary of surface convergence with a lake breeze, then isolated severe is possible. We will have up to 1500 j/kg of elevated CAPE and around 30 kt of bulk shear to support a few stronger storms. Tonight through Sunday night: The cold front is also going to move through in a couple waves overnight. There is a surface wind shift to the northwest that is already in southeast MN and north central IA. This surface warm front may be enough to kick off a few thunderstorms as it gets into western WI late this afternoon, but it is also possible that our environment could be worked over by previous storms and not amount to much. There is a secondary cold front back in central MN which has more upper level support with the mid level vorticity advection. Since the upper wave will be weakening, its movement toward southern WI will slow down overnight into Sunday. This means our chance for showers and storms ahead of an along this secondary cold front will persist all the way into Sunday afternoon, especially over southeast WI. Cronce && .LONG TERM... Issued 336 PM CDT Sat Sep 21 2024 Monday through Saturday: One more mid level shortwave will track along the WI/IL border on Monday. This will keep clouds over southern WI. Then an upper low should develop and stall over the Upper Midwest Tuesday. This will keep us cloudy and keep our temps down in the 70s. Lots of uncertainty with how that low will move later in the week, with a trend away from southern WI and retrograding toward the south central U.S.. Cronce && .AVIATION... Issued 736 PM CDT Sat Sep 21 2024 Rather complex aviation forecast on hand for the next 24 hours, with occasional showers and thunderstorms into the daytime hours on Sunday, ahead of a cold front. Have utilized PROB30 groups to indicate the more favored windows for thunderstorms, but overall forecast confidence is low. Lower ceilings and visibilities are expected as well, especially early Sunday as the front starts to move through the region. Winds this evening and tonight will be south to southeast, though will be variable in and around thunderstorms. Look for a turn to westerly and then northwesterly winds as the front moves through on Sunday. Boxell && .MARINE... Issued 336 PM CDT Sat Sep 21 2024 Expect southerly winds increase through the evening as low pressure lifts from MN to Ontario, which will in turn drag a cold front across WI and Lake Michigan overnight through Sunday. Showers and thunderstorms will develop ahead of and along the cold front. Southwesterly winds will become northerly behind this front Sunday night into Monday. Given the strong cold air moving over the warmer lake waters, expecting to see gusty northerly winds during this timeframe. Gusts up to 30 knots and a few gale force gusts cannot be ruled out, especially for the southern portions of Lake Michigan. Will see winds weaken a bit for Monday as high pressure builds in across the Great Lakes region, but the northerly component will persist through the start of the week. Cronce && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 21, 3:46 PM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 346 PM CDT Sat Sep 21 2024 WIZ046-047-051-052-056>060-062>072-222100- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 346 PM CDT Sat Sep 21 2024 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Thunderstorms are likely, especially before midnight. A few storms may produce damaging winds and small hail. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There is a chance of thunderstorms Sunday, mainly in the morning. Dangerous swimming conditions develop Sunday night and linger into Monday for all southern WI beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. LMZ643>646-222100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 346 PM CDT Sat Sep 21 2024 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Chance of thunderstorms this evening and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Chances for thunderstorms linger into Sunday. Small craft conditions will be possible Sunday night into Monday morning. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-222100- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 346 PM CDT Sat Sep 21 2024 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight There is a chance of thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Chances for thunderstorms linger into Sunday and are possible again later Monday for southern portions of Lake Michigan. MRC www.weather.gov/mkx
In the hours before
Local storm report, Sep 21, 3:40 PM CDT, 5 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
340 PM CDT Sat Sep 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM Tstm Wnd Gst Arena 43.17N 89.91W
09/21/2024 E60 MPH Iowa WI Broadcast Media
Broadcast media relays report & photos of
wind damage & estimated wind gusts of 60 MPH
near the village of Arena. Time estimated
via radar.
&&
AQLocal storm report, Sep 21, 3:41 PM CDT, 5 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
341 PM CDT Sat Sep 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Tstm Wnd Dmg Mount Horeb 43.01N 89.73W
09/21/2024 Dane WI Trained Spotter
Trained spotter reports 3 inch tree limb
down and blocking roads in downtown Mount
Horeb.
&&
AQSpecial weather statement, Sep 21, 3:58 PM CDT, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
358 PM CDT Sat Sep 21 2024
WIZ062-063-067>069-212145-
Green WI-Lafayette WI-Rock WI-Iowa WI-Dane WI-
358 PM CDT Sat Sep 21 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LAFAYETTE...NORTHERN
GREEN...SOUTHEASTERN IOWA...NORTHWESTERN ROCK AND SOUTHWESTERN DANE
COUNTIES THROUGH 445 PM CDT...
At 358 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Brooklyn to near Blanchardville. Movement was
southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Western Madison, Fitchburg, Verona, Oregon, Mount Horeb, Evansville,
Belleville, New Glarus, Brooklyn, Monticello, Albany, Blanchardville,
Magnolia, Dayton, Hollandale, Attica, Cooksville, Paoli, Mount
Vernon, and Leyden.
This includes U.S. Highway 18 between mile markers 67 and 68, and
between mile markers 71 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4271 8909 4271 8984 4298 9003 4302 8943
TIME...MOT...LOC 2058Z 300DEG 15KT 4287 8936 4286 8991
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CMILLERLocal storm report, Sep 21, 4:41 PM CDT, 4 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
441 PM CDT Sat Sep 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Tstm Wnd Dmg 3 SE Arena 43.14N 89.87W
09/21/2024 Iowa WI Public
Public report of large chunk of tree broken
off and damage to a corn crib.
&&
BHSSpecial weather statement, Sep 21, 6:54 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
654 PM CDT Sat Sep 21 2024
WIZ062-067-220045-
Lafayette WI-Iowa WI-
654 PM CDT Sat Sep 21 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LAFAYETTE AND
SOUTHWESTERN IOWA COUNTIES THROUGH 745 PM CDT...
At 654 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Fennimore, or 10 miles east of Lancaster, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Linden, Rewey, London, and Platte Mounds.
This includes U.S. Highway 151 near mile marker 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4298 9043 4289 9020 4273 9036 4277 9043
TIME...MOT...LOC 2354Z 308DEG 16KT 4290 9052
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CMILLERThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 9:09 PM CDT | Small Craft Advisory | MKX | 42 hr | |
| Sep 22, 1:41 AM CDT | Special Weather Statement | MKX | Columbia | 49 min |
| Sep 22, 1:47 AM CDT | Special Weather Statement | MKX | Iowa | 43 min |
| Sep 22, 2:05 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa | 25 min |
| Sep 22, 2:28 AM CDT | Special Weather Statement | MKX | Dane | 47 min |
| Sep 22, 5:54 AM CDT | Areal Flood Advisory | MKX | Dane | 3 hr |
| Sep 22, 7:13 AM CDT | Areal Flood Advisory | MKX | Waukesha | 3 hr |
Nearby
Beach Hazards Statements in Wisconsin, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.